Alert archive / Missouri / Flash Flood Watches in 2009
Flash Flood Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Apr 29, 2009, 3:53 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Apr 29, 2009, 7:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 3:53 AM CDT (08:53 UTC)
- In effect from
- Apr 29, 2009, 7:00 PM CDT
- Expired
- Apr 30, 2009, 3:53 PM CDT
- In force
- 21 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 290853 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 353 AM CDT WED APR 29 2009 ...THREAT OF HEAVY RAIN RETURNS TO THE REGION TONIGHT INTO THURSDAY... ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292100- /O.NEW.KLSX.FF.A.0004.090430T0000Z-090430T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 353 AM CDT WED APR 29 2009 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL... BOND IL...BROWN IL...CALHOUN IL...CLINTON IL...FAYETTE IL... GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL... MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE... CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON... JEFFERSON...KNOX...LEWIS...LINCOLN...MADISON...MARION... MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS... REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS... ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND WASHINGTON. * FROM THIS EVENING THROUGH THURSDAY MORNING * A STRONG UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE CENTRAL U.S. TODAY AND TONIGHT. AS IT DOES...SOUTHERLY WINDS WILL BE INCREASING...CAUSING MOIST AND UNSTABLE AIR TO PUSH INTO THE PLAINS AND THE MID MISSISSIPPI VALLEY. THE INTERACTION BETWEEN THE DISTURBANCE AND THE UNSTABLE AIR WILL CAUSE THUNDERSTORMS TO FORM...WITH THESE STORMS PUSHING FROM THE PLAINS INTO THE MID-MISSISSIPPI VALLEY OVER THE NEXT 36 HOURS. THE HEAVY RAIN THREAT IS EXPECTED TO BEGIN IN CENTRAL MISSOURI THIS EVENING...THEN MOVE INTO SOUTHERN SECTIONS OF ILLINOIS AFTER MIDNIGHT TONIGHT. * THE FLASH FLOOD THREAT OVER THE REGION IS GREATER DUE TO THE HEAVY RAIN THAT SOME LOCATIONS EXPERIENCED MONDAY EVENING AND MONDAY NIGHT. AREAS OF SPECIAL CONCERN ARE THOSE LOCATIONS FROM JUST NORTH OF COLUMBIA TO NEAR PITTSFIELD ILLINOIS...AND FROM NEAR CENTERVILLE MISSOURI...THROUGH FARMINGTON...STE GENEVIEVE...AND SPARTA...TO AROUND SALEM ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT
4 follow-up statements
000 WGUS63 KLSX 292019 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT WED APR 29 2009 ...THREAT OF HEAVY RAIN RETURNS TO THE REGION TONIGHT INTO THURSDAY... ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301000- /O.CON.KLSX.FF.A.0004.090430T0000Z-090430T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 319 PM CDT WED APR 29 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL... CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD... FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS... LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY... OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE... WARREN AND WASHINGTON. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING * AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS MISSOURI AND ILLINOIS TONIGHT. AS IT DOES...SOUTHERLY WINDS WILL BE INCREASING...CAUSING MOIST AND UNSTABLE AIR TO PUSH INTO THE AREA. THE INTERACTION BETWEEN THE DISTURBANCE AND THE UNSTABLE AIR WILL CAUSE THUNDERSTORMS TO FORM. THE HEAVY RAIN THREAT IS EXPECTED TO BEGIN IN CENTRAL MISSOURI THIS EVENING...THEN MOVE ACROSS THE REMAINDER OF MISSOURI AND ILLINOIS OVERNIGHT. * THE FLASH FLOOD THREAT OVER THE REGION IS GREATER DUE TO THE HEAVY RAIN THAT SOME LOCATIONS EXPERIENCED MONDAY EVENING AND MONDAY NIGHT. AREAS OF SPECIAL CONCERN ARE THOSE LOCATIONS FROM JUST NORTH OF COLUMBIA TO NEAR PITTSFIELD ILLINOIS...AND FROM NEAR CENTERVILLE MISSOURI...THROUGH FARMINGTON...STE GENEVIEVE...AND SPARTA...TO AROUND SALEM ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CVKING
000 WGUS63 KLSX 300915 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 415 AM CDT THU APR 30 2009 ...A THREAT OF HEAVY RAIN CONTINUES OVER PARTS OF EASTERN MISSOURI AND SOUTHERN ILLINOIS THIS MORNING... ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-301015- /O.CAN.KLSX.FF.A.0004.000000T0000Z-090430T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 415 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS...AS WELL AS FOR NORTHEAST AND PARTS OF CENTRAL MISSOURI...HAS BEEN CANCELLED. THE HEAVY RAIN THAT MOVED THROUGH OVERNIGHT HAS PUSHED TO THE EAST AND NO LONGER THREATENS THIS AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...BUT NO WIDESPREAD HEAVY RAINFALL IS EXPECTED. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-301700- /O.CON.KLSX.FF.A.0004.000000T0000Z-090430T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-OSAGE-MONTGOMERY-LINCOLN- GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 415 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD... FRANKLIN...GASCONADE...IRON...JEFFERSON...LINCOLN...MADISON... MONTGOMERY...OSAGE...REYNOLDS...ST. CHARLES...ST. FRANCOIS... ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND WASHINGTON. * UNTIL NOON CDT TODAY * SOUTHERLY WINDS AND THE REMNANTS OF A WEAK UPPER LEVEL SYSTEM WILL CONTINUE A THREAT OF HEAVY RAIN OVER EAST CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS SOUTHERN ILLINOIS...DURING THE MORNING. THE GREATEST THREAT OF WIDESPREAD HEAVY RAIN WILL BE VERY EARLY THIS MORNING OVER SOUTHERN ILLINOIS...PRIMARILY EAST OF A LITCHFIELD...SPARTA LINE. ELSEWHERE...IN EAST CENTRAL AND SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS...THE HEAVY RAIN THREAT WILL BE RATHER SPOTTY. * IT APPEARS THAT THE PRIMARY THREAT OF HEAVY RAIN WILL BE THIS MORNING...ALTHOUGH SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT
000 WGUS63 KLSX 301517 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1017 AM CDT THU APR 30 2009 ...A THREAT OF HEAVY RAINFALL CONTINUES OVER PARTS OF CENTRAL AND SOUTHEASTERN MISSOURI THROUGH LATE THIS AFTERNOON... ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065- 072>075-301630- /O.CAN.KLSX.FF.A.0004.000000T0000Z-090430T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONTGOMERY-LINCOLN-GASCONADE- WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 1017 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. A BREAK IN THE RAIN IS NOW EXPECTED OVER THIS AREA...AND NO NEW FLOODING IS EXPECTED. $$ MOZ041-047-048-050-010000- /O.EXB.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 1017 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL MISSOURI... INCLUDING THE FOLLOWING COUNTIES...BOONE...CALLAWAY...COLE AND MONITEAU. * UNTIL 7 PM CDT THIS EVENING * THUNDERSTORMS BEING PRODUCED BY AN UPPER LEVEL SYSTEM WILL COMBINE WITH THE HEAVY RAINFALL OF ONE TO THREE INCHES THAT WAS RECEIVED YESTERDAY AND EARLIER THIS MORNING TO RESULT IN AN ELEVATED THREAT FOR NEW FLOODING IF ADDITIONAL HEAVY RAINFALL OCCURS. * THE PRIMARY THREAT FOR HEAVY RAINFALL WILL EXTEND INTO THIS AFTERNOON AS ADDITIONAL THUNDERSTORMS MOVE IN FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ MOZ049-010000- /O.EXT.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE- 1017 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTY...OSAGE. * UNTIL 7 PM CDT THIS EVENING * THUNDERSTORMS BEING PRODUCED BY AN UPPER LEVEL SYSTEM WILL COMBINE WITH THE HEAVY RAINFALL OF ONE TO THREE INCHES THAT WAS RECEIVED YESTERDAY AND EARLIER THIS MORNING TO RESULT IN AN ELEVATED THREAT FOR NEW FLOODING IF ADDITIONAL HEAVY RAINFALL OCCURS. * THE PRIMARY THREAT FOR HEAVY RAINFALL WILL EXTEND INTO THIS AFTERNOON AS ADDITIONAL THUNDERSTORMS MOVE IN FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ MOZ084-085-099-010000- /O.EXT.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRON-MADISON-REYNOLDS- 1017 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IRON...MADISON AND REYNOLDS. * UNTIL 7 PM CDT THIS EVENING * PERSISTENT THUNDERSTORMS BEING PRODUCED BY AN UPPER LEVEL SYSTEM WILL PASS OVER THE AREA TODAY. RAINFALL AMOUNTS IN EXCESS OF TWO OR THREE INCHES ARE POSSIBLE...AND THIS MAY RESULT IN NEW FLOODING. * THE PRIMARY THREAT FOR HEAVY RAINFALL WILL EXTEND INTO THIS AFTERNOON AS ADDITIONAL THUNDERSTORMS DEVELOP AS THE UPPER LEVEL SYSTEM MOVES TO THE SOUTH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TES
000 WGUS63 KLSX 302053 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CDT THU APR 30 2009 MOZ041-047>050-084-085-099-302200- /O.CAN.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 353 PM CDT THU APR 30 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND SOUTHEAST MISSOURI HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS DIMINISHED SIGNIFICANTLY...WITH GENERALLY LIGHT RAIN TO CONTINUE FOR MUCH OF SOUTHEASTERN MISSOURI THROUGH THE EARLY EVENING HOURS WITH UP TO A QUARTER TO HALF INCH OF ADDITIONAL RAINFALL POSSIBLE. CENTRAL MISSOURI MAY SEE SCATTERED SHOWERS THROUGH EARLY EVENING...BUT THEIR COVERAGE WILL BE SPARSE. THUNDERSTORM CHANCES HAVE ALSO DECREASED IN THIS AREA AS WELL. THE HEAVY RAINFALL THREAT WILL RETURN THIS WEEKEND...HOWEVER. PLEASE SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR ADDITIONAL INFORMATION. $$ TES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 11:48 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 28, 11:48 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1148 PM CDT TUE APR 28 2009 .UPDATE... /905 PM CDT TUE APR 28 2009/ GOING FORECAST LOOKS GOOD. ONLY UPDATES WILL BE MINOR TO ADD PATCHY DRIZZLE OVER THE SERN HALF OF THE CWA TO GO WITH THE AREAS OF FOG AFTER MIDNIGHT. DZ HAS ALREADY BEEN REPORTED AT KSTL AND IT IS FALLING VERY LIGHTLY HERE AT THE OFFICE. SHRA OVER THE SERN QUARTER OF THE CWA HAVE BEGUN TO DECREASE IN AREAL COVERAGE AND SHOULD CONTINUE TO DO SO HAS WEAK MID LEVEL SHORTWAVE CURRENTLY MOVING ACROSS MO MOVES EWD OVERNIGHT. BRITT && .DISCUSSION... /350 PM CDT TUE APR 28 2009/ ...AN ACTIVE WEATHER REGIME WILL REMAIN IN PLACE INTO THE WEEKEND... NEAR TERM TONIGHT WILL BRING THE THREAT OF A FEW SHOWERS TO PRIMARILY SE MO INTO SW IL WHERE SWLY FLOW IS PROVIDING WEAK MOIST ASCENT ABOVE THE BOUNDARY LAYER. OTHERWISE CLOUDS AND FOG WILL BE THE STORY TONIGHT INTO EARLY WEDNESDAY MORNING WITH WEAK ENE SFC FLOW PERSISTING. CLOUDS HAVE BEEN SLOW TO THIN AND WHERE THEY HAVE I AM EXPECTING STRATUS/FOG TO REDEVELOP OVERNIGHT GIVEN THE LOW T/TD SPREADS AND RECENT RAFL. THE FRONT CURRENTLY DRAPPED ACROSS THE LOWER MS VLY INTO NRN TX WILL BE ONE OF THE CRITICAL PLAYERS IN THE UPCOMING ACTIVE WX REGIME. THIS BOUNDARY IS FORECAST TO BEGIN LIFTING NWD ON WEDNESDAY AND SHOULD BE LOCATED FROM WEST CENTRAL MO THROUGH THE ERN OZARKS INTO SRN IL BY LATE WEDNESDAY AFTERNOON. RICH MOISTURE WITH SFC DPTS IN THE LM60S IS PRESENT SOUTH OF THIS FRONT. THE COMBINATION OF THIS MOISTURE AND THE RESULTANT INSTABILITY IN THE WARM SECTOR ALONG WITH AN INCREASING SWLY LLJ WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO PRIMARILY THE AFOREMENTIONED AREA INVOF ON THE FRONTAL ZONE ON WEDNESDAY. THE FIRST BIG ROUND HOWEVER SHOULD UNFOLD ON WED NIGHT AS A SHRTWV TROF MIGRATES ENE ACROSS THE MID MS VLY AND THE FRONT SLOWLY LIFTS NWD. ELEVATED THUNDERSTORMS ARE EXPECTED TO EVOLVE DURING THE EVENING TO THE NORTH OF THE WARM FRONT AS LARGE SCALE ASCENT ASSOCIATED WITH THIS SHRTWV COMBINES WITH A STOUT SWLY LLJ TRANSPORTING MOISTURE NEWD. CONVECTIVE TRENDS ARE A LITTLE UNCERTAIN ON THURSDAY. I THINK THAT ELEVATED THUNDERSTORMS ARE LIKELY TO BE ONGOING FROM PORTIONS OF ERN MO INTO WRN IL AT DAYBREAK ON THURSDAY...WITH THESE MOVING INTO THE OH VLY DURING THE DAY. THE FRONT WILL HAVE LIFTED NWD THROUGH THE AREA WITH THE RICH MOISTURE PRESENT...AND DESPITE LOTS OF CLOUDS IN THE WAKE OF THE STORMS...HEATING OF THE PBL WILL OCCUR. THIS SHOULD RESULT IN A FAIRLY UNSTABLE AND UNCAPPED WARM SECTOR...WHICH WILL SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT IN THE AFTERNOON. DEEP LAYER SHEAR IS ON THE ORDER OF 25-30 KTS WHICH WOULD SUPPORT ORGANIZED MULTICELLS/CLUSTERS. THE COLD FRONT WILL THEN MOVE INTO THIS MOIST UNSTABLE AIR MASS OVERNIGHT ON THURSDAY AND DURING THE DAY ON FRIDAY WITH THE FRONT EXPECTED TO BE INVOF OF THE OHIO RIVER BY 00Z SAT. DURING THIS PERIOD BEGINNING WED NIGHT INTO FRIDAY THERE WILL BE SEVERAL ROUNDS OF THUNDERSTORMS. GIVEN THE MOISTURE AND INSTABILITY PRESENT ALONG WITH FORCING...THE THUNDERSTORMS WILL BE CAPABLE OF HIGH RAINFALL RATES. I ALSO THINK THERE WILL BE SOME CORIDOORS OF LOCALLY HEAVY RAINFALL AMOUNTS WHERE PERSISTENT CONVECTION/TRAINING SETS UP. GIVEN THIS POTENTIAL AND VERY MOIST/SATURATED GROUND FROM THE RECENT RAFL...I HAVE ISSUED AN ESF TO HIGHLIGHT FLOODING POTENTIAL. THE ACTIVE WEATHER PATTERN IS EXPECTED TO PERSIST INTO THE WEEKEND AS THE FRONT STALLS ACROSS THE LOWER MS VLY AND A SERIES OF WK LOW AMPLITUDE DISTURBANCES TRACK EWD THROUGH THE REGION. GIVEN THE BOUNDARY PSN WELL TO THE SOUTH...THE LOW LEVEL INFLOW...AND THE LOW AMPLITUDE PATTERN...IT WOULD APPEAR TO AREA WITH THE HIGHEST IMPACT POTENTIAL FOR ADDITIONAL STORMS THIS WEEKEND WOULD BE SRN MO AND SRN IL. GLASS && .AVIATION... /1147 PM CDT TUE APR 28 2009/ FOR THE 06Z TAFS...IFR CIGS HAVE MOVED INTO KUIN...KSTL AND KSUS DUE TO NORTHEAST TO EAST FLOW. IFR CIGS TO LINGER TIL MID MORNING BEFORE LIFTING AS WARM FRONT LIFTS NORTHWARD THROUGH FORECAST AREA. AS FOR KCOU...LOW MVFR CIGS TO PERSIST WITH TEMPO OF IFR CIGS FROM 09Z TO 13Z THIS MORNING. BY 17Z-19Z TIMEFRAME...CIGS TO BEGIN RISING AND BREAKING UP. 00Z MODEL RUNS HAVE SLOWED DOWN ONSET OF PRECIPITATION WITH THE NEXT SYSTEM A LITTLE...SO BACKED OFF TIMING FOR TAFS. SHOULD SEE RAIN MOVE INTO KCOU BY 02Z...KUIN...KSUS AND KSTL BY 04Z TONIGHT. AS FOR WINDS...NORTHEAST TO EAST WINDS TO BECOME SOUTHEAST TO SOUTH BY LATE MORNING/EARLY AFTERNOON. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 28, 3:39 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT TUE APR 28 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 339 PM CDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT AND PERSIST THROUGH DAYBREAK ON WEDNESDAY MORNING. THE VISIBILITY WILL BE LOCALLY REDUCED TO LESS THAN ONE MILE. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PRIMARILY CENTRAL AND SOUTHEAST MISSOURI ON WEDNESDAY. THE THREAT OF THUNDERSTORMS WILL INCREASE BEGINNING WEDNESDAY NIGHT...WITH SEVERAL ROUNDS OF THUNDERSTORMS LIKELY ACROSS THE AREA FROM WEDNESDAY NIGHT THROUGH FRIDAY EVENING. DURING THIS TIME PERIOD...LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG WITH A FEW STRONG TO SEVERE THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR PORTIONS OF SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AS A SERIES OF WEATHER DISTURBANCES TRACK THROUGH THE MIDDLE MISSISSIPPI VALLEY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:00 AM CDT | River Flood Warning | LSX | Franklin, Warren | 6 days |
| Apr 29, 12:43 PM CDT | River Flood Warning | LSX | Saint Charles | 14 days |
| Apr 29, 12:43 PM CDT | River Flood Warning | LSX | Randolph | 32 days |
Nearby
Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.